Funnel Cloud, Rapides
- When
- November 28, 3:45 PM CST
- Where
- Rapides County, 1.37 mi WNW of Pineville
- Reported by
- Public
- Coordinates
- 31.330, -92.450
A funnel cloud was reported through social media.
A pair of short waves traversed the area while a moist and unstable air mass moved north from the gulf. One tornado occurred and one severe thunderstorm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A pair of short waves traversed the area while a moist and unstable air mass moved north from the gulf. One tornado occurred and one severe thunderstorm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 28, 3:20 PM CST, 25 minutes earlier.
Area Forecast Discussion
National Weather Service Lake Charles LA
320 PM CST Mon Nov 28 2016
.DISCUSSION... Wx map shows the strong surface and upper level
storm system over most of the Central and Eastern U.S. with
strong gusty winds over our region this afternoon. The cold front
is just entering Tyler and Northern Jasper counties in SE Texas,
with limited convection so far here. Radar showing a little more
showers with limited thunderstorm activity across Louisiana.
Tornado watch 501 will continue until 5 PM CST for most of
Louisiana along and north of I-10 into Central Louisiana, and
Orange/Jasper/Newton counties in SE Texas. For the remainder of
the hazards, will make no changes at this time to earlier
updates. The wind advisory will expire at 3 pm over inland SE TX
as the frontal trough approaches, 6pm for SE TX/C and SW LA, and
over Acadiana at 9 pm. See marine discussion below for hazards.
Tides are near 3.0 to 3.5 feet MLLW this afternoon within the
double maximum high tide cycle. With the large wave run up today,
will leave the Coastal Flood Advisory through this afternoon and
early evening over SC LA.
For the forecast now, this first round of thunderstorms will end this
evening with minimal pops overnight as the front moves through and
energy aloft shifts northeast. Another shortwave trough will move
through Tuesday afternoon and evening with the front moving back
north and showers and thunderstorms increasing once again over the
region. The best chances of showers and thunderstorms will be over
Louisiana, as well as a slight chance of severe thunderstorms as
outlined by SPC Day 2 outlook. This will continue into early Wednesday,
ending after the stronger cold frontal passage to bring much
cooler and drier air to the region. Cooler than normal
temperatures expected for Wednesday night into the weekend.
The next system to affect the region will begin Friday, gradually
increasing showers with an isolated thunderstorm. This will be
more of an over-running event as most of the region will stay in
the cool sector, with a coastal trof or surface low developing for
Saturday. Shower chances looks to remain on and off through Monday
of next week.
DML
&&
.MARINE...
Gale Warning for the 20-60nm zone from Cameron westward expired at
3pm, with the remaining 20-60 nm zones to expire at 6 pm. SCA
will continue through this evening, slowly expiring from west to
east. Otherwise, front expected to stall over the coastal waters
tonight, to move back north as a warm front Tuesday. The stronger
cold front expected to move through Wednesday, yielding moderate
offshore flow through Thursday.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 52 77 52 64 / 20 30 80 10
LCH 59 77 58 68 / 20 30 80 10
LFT 60 79 61 68 / 50 40 90 20
BPT 58 78 57 69 / 10 30 70 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 PM CST this evening for LAZ028-029-031>033-
041>043-073-074.
Coastal Flood Advisory until 6 PM CST this evening for LAZ073-
074.
Wind Advisory until 9 PM CST this evening for LAZ044-045-052>055.
Coastal Flood Advisory until 9 PM CST this evening for
LAZ052>054.
TX...Wind Advisory until 6 PM CST this evening for TXZ215-216.
Coastal Flood Advisory until 6 PM CST this evening for TXZ215.
GM...Small Craft Advisory until midnight CST tonight for GMZ472-475.
Gale Warning until 6 PM CST this evening for GMZ472-475.
Small Craft Advisory until 9 PM CST this evening for GMZ452-470.
Small Craft Advisory until 6 PM CST this evening for GMZ430-432-
450.
Small Craft Advisory until midnight CST tonight for GMZ435-455.
&&
PUBLIC...08HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 447 AM CST MON NOV 28 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 291100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 447 AM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY WINDS ARE FORECAST TODAY AHEAD OF SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE ACROSS THE AREA LATE THIS MORNING AND AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR THESE STRONG WINDS. IN ADDITION TO THE STRONG WINDS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE REGION...THE MAIN THREAT WILL BE DAMAGING WINDS...HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN LATE TUESDAY INTO TUESDAY NIGHT. THESE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATTER THIS MORNING AND AFTERNOON. GMZ430-432-435-450-452-455-470-472-475-291100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 447 AM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THE DAY FOR STRONG SOUTHERLY WINDS AND HIGH SEA STATES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NONE.
The Ft Polk radar (KPOE), 54 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
2 funnel cloud, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
A funnel cloud was reported through social media.
The Avoyelles Parish OEP relayed a report from the Marksville Fire Department of a brief tornado in a rice field.
The Lafayette sheriff's department relayed a report of a funnel cloud east of Iota.
Entergy reported 3 power poles downed by wind. Dog kennels were also blown over at a near by home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2016Every state in 2016This day in weather historyThe tornado archive for Louisiana, 2016Warnings in Louisiana, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 666218, 666220, 666219, 666221.